A Caltech Library Service

A variational approach to Navier-Stokes

Ortiz, Michael and Schmidt, Bernd and Stefanelli, Ulisse (2018) A variational approach to Navier-Stokes. Nonlinearity, 31 (12). Art. No. 5664. ISSN 0951-7715.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We present a variational resolution of the incompressible Navier–Stokes system by means of stabilized weighted-inertia-dissipation-energy (WIDE) functionals. The minimization of these parameter-dependent functionals corresponds to an elliptic-in-time regularization of the system. By passing to the limit in the regularization parameter along subsequences of WIDE minimizers one recovers a classical Leray–Hopf weak solution.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Ortiz, Michael0000-0001-5877-4824
Additional Information:© 2018 IOP Publishing Ltd & London Mathematical Society. Received 19 February 2018; Accepted 10 October 2018; Published 15 November 2018. U.S. is partly funded by the Vienna Science and Technology Fund (WWTF) through Project MA14-009 and by the Austrian Science Fund (FWF) projects F 65, P 27052, and I 2375.
Funding AgencyGrant Number
Vienna Science and Technology Fund (WWTF)MA14-009
FWF Der WissenschaftsfondsF 65
FWF Der WissenschaftsfondsP 27052
FWF Der WissenschaftsfondsI 2375
Subject Keywords:Navier-Stokes system, variational method, weak solutions
Issue or Number:12
Classification Code:2010 Mathematics Subject Classification. 35Q30, 76D05.
Record Number:CaltechAUTHORS:20180302-070321462
Persistent URL:
Official Citation:Michael Ortiz et al 2018 Nonlinearity 31 5664
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:85051
Deposited By: Ruth Sustaita
Deposited On:02 Mar 2018 16:26
Last Modified:24 Feb 2020 10:30

Repository Staff Only: item control page